Journal of Symbolic Logic

Equivalence of consequence relations: an order-theoretic and categorical perspective

Nikolaos Galatos and Constantine Tsinakis

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Equivalences and translations between consequence relations abound in logic. The notion of equivalence can be defined syntactically, in terms of translations of formulas, and order-theoretically, in terms of the associated lattices of theories. W. Blok and D. Pigozzi proved in [4] that the two definitions coincide in the case of an algebraizable sentential deductive system. A refined treatment of this equivalence was provided by W. Blok and B. Jónsson in [3]. Other authors have extended this result to the cases of k-deductive systems and of consequence relations on associative, commutative, multiple conclusion sequents. Our main result subsumes all existing results in the literature and reveals their common character. The proofs are of order-theoretic and categorical nature.

Article information

Source
J. Symbolic Logic, Volume 74, Issue 3 (2009), 780-810.

Dates
First available in Project Euclid: 16 June 2009

Permanent link to this document
https://projecteuclid.org/euclid.jsl/1245158085

Digital Object Identifier
doi:10.2178/jsl/1245158085

Mathematical Reviews number (MathSciNet)
MR2548478

Zentralblatt MATH identifier
1181.03063

Subjects
Primary: 03G10: Lattices and related structures [See also 06Bxx]
Secondary: 06F05: Ordered semigroups and monoids [See also 20Mxx]

Keywords
Consequence relation closure operator equivalence algebraizable residuated lattice module projective

Citation

Galatos, Nikolaos; Tsinakis, Constantine. Equivalence of consequence relations: an order-theoretic and categorical perspective. J. Symbolic Logic 74 (2009), no. 3, 780--810. doi:10.2178/jsl/1245158085. https://projecteuclid.org/euclid.jsl/1245158085


Export citation